Home The Book Dr Articles Products Message Boards Journal Articles Search Our Surveys Surgery ESWT Dr Messages Find Good Drs video

TTS - leads to...?

Posted by EKC on 3/22/02 at 08:57 (077182)

Im not sure if what I'm feeling is a 'side effect' of TTS/PF or if it is something else.
THe foot pain is a problem (4+ years) but the last 3 months I've felt what I descirbe
as 'achy, flu-like, weakness' in my legs. Starting in the anlke, into the side of the
calves, and into the lower quad muscles just above the knee. I swear I'm not
imagining this. Today, I even started to sweat and shake because of what I'm
feeling in my legs. Help!

Re: TTS - leads to...?

monte on 3/22/02 at 09:06 (077185)

i started to get the same feelings. My legs or knees would feel shaky when standing. They ache at times too. I think that is due to having PF for over a year and babying my lower body. We tend to walk a little differently and avoid weight bearing excercises or activities. beleive the legs get weaker during all this. I now make sure that I do leg extensions in the gym to keep the legs working and strong. Seems to be working.

Re: TTS - leads to...?

Sharon W on 3/22/02 at 09:52 (077192)

I was thinking along the same lines as Monte: have either of your feet recently been in a cast or immobilized in some way? That weakens your muscles. And nerve damage CAN also affect muscles. But if you haven't been casted, what what is more likely going on is that most people tend not to exercise much (especially walking) if it really HURTS. So, those muscles get weaker, and that might be the problem.

Or, as you say, it could be something else. What other medications do you take? By any chance, do you take anything for high cholesterol?

-- Sharon

Re: TTS - leads to...?

monte on 3/22/02 at 09:59 (077194)

Sharon..good point about meds. i notice that too much of muscle relaxers or pain medication can make you feel weak and sometimes wierd...not like yourself. For me, it was stopping any relaxers and working legs in the gym while not hurting my feet any further.

Re: TTS - leads to...?

EKC on 3/22/02 at 11:12 (077213)

I was off exersising for 5 months (after EPF surgery). I've been back to the gym 3/wee
the last month doing some leg work and swimming. But My achiness/weakness is
full force today. I swear it feels like I have the flu in my legs.

I've been off all meds/injections for at least 2 months. Had cortisone injections 2 years ago.

Re: TTS - leads to...?

monte on 3/22/02 at 11:16 (077214)

I don't what to tell you because you know yourself best. I only do leg extensions and not hamstrings (don't want them tight). Ask your doctor. I don't want to mislead you.

Re: TTS - leads to...?

JudyS on 3/22/02 at 17:50 (077250)

EKC - Is it possible, I wonder, if that ache in your legs is nothing more than muscles reacting to your new workouts at the gym and pool?

Re: TTS - leads to...?

Julie on 3/23/02 at 15:53 (077322)

Judy, I was wondering the same thing. EKC, your muscles have weakened due to lack of activity, and it really may be just that you are now feeling the effects of that. See what happens over the next couple of weeks.

Re: Swim/Weights

EKC on 3/25/02 at 07:16 (077471)

Thanks all for your interest.
My aches started before my new gym routine.
I talked to a Dr. the other day. He said the foot nerves could certainly
cause weakness going up the leg. He compared it to Carpal Tunnel
where people get pain up into the shoulder.

Re: TTS - leads to...?

monte on 3/22/02 at 09:06 (077185)

i started to get the same feelings. My legs or knees would feel shaky when standing. They ache at times too. I think that is due to having PF for over a year and babying my lower body. We tend to walk a little differently and avoid weight bearing excercises or activities. beleive the legs get weaker during all this. I now make sure that I do leg extensions in the gym to keep the legs working and strong. Seems to be working.

Re: TTS - leads to...?

Sharon W on 3/22/02 at 09:52 (077192)

I was thinking along the same lines as Monte: have either of your feet recently been in a cast or immobilized in some way? That weakens your muscles. And nerve damage CAN also affect muscles. But if you haven't been casted, what what is more likely going on is that most people tend not to exercise much (especially walking) if it really HURTS. So, those muscles get weaker, and that might be the problem.

Or, as you say, it could be something else. What other medications do you take? By any chance, do you take anything for high cholesterol?

-- Sharon

Re: TTS - leads to...?

monte on 3/22/02 at 09:59 (077194)

Sharon..good point about meds. i notice that too much of muscle relaxers or pain medication can make you feel weak and sometimes wierd...not like yourself. For me, it was stopping any relaxers and working legs in the gym while not hurting my feet any further.

Re: TTS - leads to...?

EKC on 3/22/02 at 11:12 (077213)

I was off exersising for 5 months (after EPF surgery). I've been back to the gym 3/wee
the last month doing some leg work and swimming. But My achiness/weakness is
full force today. I swear it feels like I have the flu in my legs.

I've been off all meds/injections for at least 2 months. Had cortisone injections 2 years ago.

Re: TTS - leads to...?

monte on 3/22/02 at 11:16 (077214)

I don't what to tell you because you know yourself best. I only do leg extensions and not hamstrings (don't want them tight). Ask your doctor. I don't want to mislead you.

Re: TTS - leads to...?

JudyS on 3/22/02 at 17:50 (077250)

EKC - Is it possible, I wonder, if that ache in your legs is nothing more than muscles reacting to your new workouts at the gym and pool?

Re: TTS - leads to...?

Julie on 3/23/02 at 15:53 (077322)

Judy, I was wondering the same thing. EKC, your muscles have weakened due to lack of activity, and it really may be just that you are now feeling the effects of that. See what happens over the next couple of weeks.

Re: Swim/Weights

EKC on 3/25/02 at 07:16 (077471)

Thanks all for your interest.
My aches started before my new gym routine.
I talked to a Dr. the other day. He said the foot nerves could certainly
cause weakness going up the leg. He compared it to Carpal Tunnel
where people get pain up into the shoulder.